/ Fentanyl / Fentanyl Overdose Signs And Symptoms
Fentanyl Overdose Signs and Symptoms
Due to the prevalence of the opioid crisis in the United States, healthcare facilities often provide drug misuse treatment programs for their patients.
You may assume it's simple to prevent yourself from becoming dependent on opioids; after all, nobody wants to cope with a drug use problem. Many opioids are illegally available, but those who need them to address medical issues may get them lawfully with a prescription.
Even if they start off using the prescribed dose, those who use opioids like morphine or the synthetic opioid Fentanyl may develop a dependency.
Addiction to Fentanyl is, in fact, a critical factor in the present opioid crisis. In the United States, synthetic opioids are the leading cause of accidental mortality due to drug use. Therefore, it's essential to get treatment before you or somebody you love reaches the point of overdose.
What is a Lethal Dose of Fentanyl?
Fentanyl is a very potent opioid painkiller that is manufactured in a lab. It may alleviate mild to severe pain in a clinical environment.
Fentanyl may be administered in several methods, such as by a transdermal patch, an injection, or orally (in tablet or liquid form). This addictive drug should be taken only when prescribed by a qualified physician. Fentanyl, both legally prescribed and illicitly produced, is often abused.
Many individuals are curious about the minimum amount of fentanyl needed to cause death after hearing about the opioid crisis in the news. Instead, people need to focus on learning to recognize the signs of a fentanyl overdose.
When someone takes fentanyl, it relies on many factors, including their medical records and how long they have used opioids, to determine whether or not they will experience deadly side effects from the overdose.
The threshold dosage at which an overdose occurs also varies from person to person; two individuals might both consume the same quantity of fentanyl and have entirely different experiences.
They both risk experiencing adverse effects from the drug, with one perhaps overdosing and the other continuing to use fentanyl.
The simple reality is that fentanyl and other opioids, whether legally obtained or not, may cause lethal overdose if misused.
Rolling Hills Recovery Center Fentanyl Helpline
Anytime, day or night, you may call us at Rolling Hills Recovery Center at 855-559-8550. We'll work with you to find the best treatment plan.
Rolling Hills Recovery Center
Dr. Williams presently serves on the board of Directors for two non-profit service organizations. He holds a Master’s degree in Human Services from Lincoln University, Philadelphia, Pa, and a Ph.D. with a concentration in Clinical Psychology from Union Institute and University. In Cincinnati, Ohio. He is licensed to practice addictions counseling in both New Jersey and Connecticut and has a pending application as a practicing Psychologist in New Jersey.
How Do Fentanyl Overdose Symptoms Appear?
Overdosing on Fentanyl may manifest with any or all of the following symptoms:
Size variation of the pupils.
Confused and shivering.
Figure with little muscle tone.
Intestinal distress and nausea.
Awareness diminished or lost.
Shallow or inadequate breathing.
Reduced awareness, narrow pupils, and hypoxemia are the classic signs of an opioid overdose; the same symptoms are also present in a fentanyl overdose.
The Roots of Fentanyl Addiction and How to Avoid It
Overdosing on fentanyl, also known as opioid toxicity, may cause various unpleasant side effects and even death.
Because of their potential inexperience with opioids, people who unknowingly ingest fentanyl, for example, in a mixed drug, may be at a higher risk for overdose.
Toxic levels of fentanyl may be reached with varying doses, depending on characteristics such as body mass index, tolerance, and prior fentanyl usage.
Overdosing on fentanyl or another opioid is complicated by various variables, such as:
Mixing fentanyl with other illegal narcotics.
Combining fentanyl with medications such as painkillers.
Taking fentanyl when your tolerance for opioids has decreased or been absent for some time.
Drug abuse refers to utilizing pharmaceuticals, like fentanyl, in ways that are inconsistent with how they are intended to be used.
Taking fentanyl that was produced illegally.
Previous overdose experience.
The use of fentanyl or ingesting a drug that may contain fentanyl.
Effective Treatment for Fentanyl Overdose
Medical workers responding to an overdose call may have to assist the victim in breathing by opening and closing the mouth.
To safeguard the airway and allow for artificial ventilation, endotracheal intubation or inserting a feeding tube into the throat via the mouth or nose may also be done in an emergency.
Medical personnel may need to conduct CPR, draw blood, and provide treatment for a patient who has been taken or reported to the emergency room after a possible fentanyl overdose.
When someone overdoses, they are sometimes admitted to the hospital until they can be stabilized. It is possible that doctors would work with patients to initiate long-term treatment for their opioid use disorder (OUD) and then assist in transferring the patient to further rehabilitation and recovery services.
Possible Consequences of Fentanyl Abuse
In most cases, respiratory failure ultimately kills someone who overdosed on fentanyl. In rare cases, patients may also have heart arrhythmias, lung injuries, or convulsions. Treatment of a fentanyl overdose may result in a complete recovery if administered quickly enough.
However, even those who make it through a fentanyl overdose may face complications. These include immediate long-term lung damage, diseases, and withdrawal.
It is of the utmost importance to guarantee that an individual experiencing a fentanyl overdose is provided with the necessary medical assistance as quickly as possible and that naloxone is administered to this individual promptly.
The use of pharmaceuticals and addiction treatment that focuses on psychotherapy is a successful means of treating opioid use disorders, reducing illegal opioid consumption, and reducing the risk of opioid-related hazards, including overdose. Therefore it is feasible to rehabilitate from fentanyl or opioid addiction.
Opioid overdoses can be avoided by following dosing instructions, never using narcotics alone, never using several substances at once, always keeping naloxone on hand, and learning how to use the medication in an emergency.